Alert archive / New York / Frost Advisories in 2010
Frost Advisory 8, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 20, 2010, 3:18 PM EDT for Jefferson County, Lewis County, New York. It took effect at Sep 21, 2010, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2010, 3:18 PM EDT (19:18 UTC)
- In effect from
- Sep 21, 2010, 3:00 AM EDT
- Expired
- Sep 21, 2010, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
Counties Jefferson County, NY, Lewis County, NY
The radar
The Ft Drum radar (KTYX), 16 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394 WWUS71 KBUF 201918 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 318 PM EDT MON SEP 20 2010 ...FROST EXPECTED ACROSS THE NORTH COUNTRY TONIGHT... .A COOL CANADIAN HIGH PRESSURE WILL BUILD ACROSS NEW YORK STATE TONIGHT AND BRING A CHILLY NIGHT TO THE REGION. TEMPERATURES WILL BE COOLEST ACROSS NORTHERN NEW YORK STATE WHERE AREAS OF FROST ARE EXPECTED TO FORM LATE TONIGHT AND EARLY TUESDAY MORNING. THE COLDEST TEMPERATURES AND MOST WIDESPREAD FROST ARE EXPECTED IN THE NORMALLY COOLER SPOTS OF THE TUG HILL PLATEAU AND WESTERN FOOTHILLS OF THE ADIRONDACKS. AREAS CLOSER TO LAKE ONTARIO AND THE SAINT LAWRENCE RIVER SHOULD ESCAPE WITH LITTLE OR NO FROST. NYZ007-008-210330- /O.NEW.KBUF.FR.Y.0008.100921T0700Z-100921T1200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 318 PM EDT MON SEP 20 2010 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY. AREAS OF FROST ARE EXPECTED TO FORM TONIGHT...MAINLY WELL INLAND FROM THE LAKE ONTARIO SHORE. THE MOST WIDESPREAD FROST IS EXPECTED ACROSS THE NORMALLY COOLER SPOTS OF THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS WHERE LOW TEMPERATURES MAY DROP INTO THE LOWER TO MID 30S. AREAS CLOSE TO LAKE ONTARIO AND THE SAINT LAWRENCE RIVER SHOULD ESCAPE WITH LITTLE OR NO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ HITCHCOCK
1 follow-up statement
710 WWUS71 KBUF 210229 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1029 PM EDT MON SEP 20 2010 ...FROST EXPECTED ACROSS THE NORTH COUNTRY TONIGHT... .A COOL CANADIAN HIGH PRESSURE OVER NEW YORK STATE TONIGHT WILL BRING A CHILLY NIGHT TO THE REGION. TEMPERATURES WILL BE COOLEST ACROSS NORTHERN NEW YORK STATE WHERE AREAS OF FROST ARE EXPECTED TO FORM LATE TONIGHT AND EARLY TUESDAY MORNING. THE COLDEST TEMPERATURES AND MOST WIDESPREAD FROST ARE EXPECTED IN THE NORMALLY COOLER SPOTS OF THE TUG HILL PLATEAU AND WESTERN FOOTHILLS OF THE ADIRONDACKS. AREAS CLOSER TO LAKE ONTARIO AND THE SAINT LAWRENCE RIVER SHOULD ESCAPE WITH LITTLE OR NO FROST. NYZ007-008-211030- /O.CON.KBUF.FR.Y.0008.100921T0700Z-100921T1200Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 1029 PM EDT MON SEP 20 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT TUESDAY. AREAS OF FROST ARE EXPECTED TO FORM TONIGHT...MAINLY WELL INLAND FROM THE LAKE ONTARIO SHORE. THE MOST WIDESPREAD FROST IS EXPECTED ACROSS THE NORMALLY COOLER SPOTS OF THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS WHERE LOW TEMPERATURES ARE FORECAST TO DROP INTO THE MID 30S LATE TONIGHT AND EARLY TUESDAY MORNING. AREAS CLOSE TO LAKE ONTARIO AND THE SAINT LAWRENCE RIVER SHOULD ESCAPE WITH LITTLE OR NO FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JJP
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 20, 3:11 PM EDT, 7 minutes earlier.
Area forecast discussion, Sep 20, 3:11 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 311 PM EDT MON SEP 20 2010 .SYNOPSIS... AN AREA OF HIGH PRESSURE WILL BUILD OVER THE LOWER LAKES REGION TONIGHT AND BRING ANOTHER COOL NIGHT WITH CLEAR SKIES AND LIGHT WINDS. THE HIGH PRESSURE WILL DRIFT OFF THE EASTERN SEABOARD ON TUESDAY WITH INCREASING SOUTHERLY WINDS BRINGING MUCH WARMER TEMPERATURES BACK INTO THE REGION. A COLD FRONT WILL EASE SOUTH ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY BRINGING THE NEXT CHANCE OF RAIN. && .NEAR TERM /THROUGH TUESDAY/... 19Z SURFACE ANALYSIS SHOWING HIGH PRESSURE CENTERED OVER THE CENTRAL GREAT LAKES. DIURNAL CUMULUS FORMED ON WEAK NORTHERLY FLOW ACROSS MUCH OF THE REGION EARLIER...BUT THIS IS ALREADY DIMINISHING THIS AFTERNOON WITH DRY AIR ENTRAINMENT AS DAYTIME MIXING PEAKS. EXPECT ANY REMAINING CUMULUS TO FULLY DISSIPATE BY EARLY EVENING AS THE SUN BEGINS TO SET. TONIGHT HIGH PRESSURE WILL CREST DIRECTLY OVER THE LOWER LAKES. THIS WILL SET THE STAGE FOR A VERY GOOD RADIATIONAL COOLING NIGHT WITH CLEAR SKIES AND LIGHT WINDS...ALONG WITH A COOL/DRY AIRMASS IN PLACE. GIVEN THE FAVORABLE COOLING CONDITIONS...WILL GO AT OR A LITTLE BELOW GUIDANCE TEMPS FOR TONIGHT. THIS WILL EQUATE TO LOW TO MID 40S ON THE LAKE PLAINS. THE INTERIOR SOUTHERN TIER WILL DROP INTO THE UPPER 30S...WITH A FEW OF THE COLDER VALLEYS DROPPING INTO THE MID 30S WITH PATCHY FROST. THE FROST POTENTIAL IN THE SOUTHERN TIER IS EXPECTED TO REMAIN ISOLATED TO THE COLDEST VALLEY LOCATIONS AND EVEN THERE EXPECT ONLY A VERY LIGHT FROST...SO NO ADVISORY FOR THIS AREA. EAST OF LAKE ONTARIO...EXPECT BETTER CONDITIONS FOR FROST WITH THE CORE OF THE COOL AIRMASS DROPPING INTO NORTHERN NY AND NEW ENGLAND. EXPECT AREAS OF FROST TO FORM WELL INLAND FROM LAKE ONTARIO...WITH THE MOST WIDESPREAD FROST IN THE NORMALLY COLDER AREAS OF THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS. WILL ISSUE A FROST ADVISORY FOR JEFFERSON AND LEWIS COUNTIES...AGAIN MAINLY FOR AREAS WELL AWAY FROM THE LAKE. ON TUESDAY HIGH PRESSURE WILL MOVE OFF THE EASTERN SEABOARD WITH SOUTHERLY RETURN FLOW QUICKLY INCREASING. IN FACT...850MB TEMPS CLIMB TO ABOUT +15C WEST AND +13C IN THE EAST BY AFTERNOON. THIS WILL SUPPORT BIG DIUNRALS AFTER A CHILLY MORNING WITH HIGHS CLIMBING INTO THE LOWER 80S ACROSS LOWER ELEVATIONS FROM ROCHESTER WEST AIDED BY SSW DOWNSLOPE FLOW. EXPECT MID TO UPPER 70S ACROSS HIGHER TERRAIN AND EAST OF LAKE ONTARIO. A WARM FRONT WILL LIFT ACROSS WESTERN NY DURING THE MORNING WITH A BRIEF PERIOD OF CLOUD COVER...ESPECIALLY ACROSS THE NIAGARA FRONTIER...BUT THIS SHOULD GIVE WAY TO SUNSHINE IN THE AFTERNOON. EAST OF LAKE ONTARIO EXPECT A SIMILAR PERIOD OF CLOUD COVER DURING THE LATE MORNING AND EARLY AFTERNOON...BUT OVERALL EXPECT A FAIR AMOUNT OF SUNSHINE THROUGH THE COURSE OF THE DAY. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... THE MAIN PLAYER DURING THIS PERIOD WILL BE A WEAK COLD FRONTAL PASSAGE ON WEDNESDAY AND ITS RETURN AS A WARM FRONT LATER THURSDAY AND THURSDAY NIGHT. ALL MODELS IN GOOD AGREEMENT WITH TIMING OF THIS FEATURE...BUT AMOUNT OF QPF IN QUESTION. FRONT APPROACHES LATE TUES NT AND DRIFTS SOWN INTO WESTERN AND CENTRAL NY DURING THE DAY WEDNESDAY. WILL BRING CHC POPS INTO NORTH AND WEST AFTER MIDNIGHT TUES NT. FRONTAL TIMING WILL LIMIT INSTABILITY AS THERE SHOULD BE PLENTY OF CLOUD ALREADY BY MID MORNING OVER MOST AREAS WITH SHOWERS WORKING SOUTH. THERE WILL BE SOME DRY INTERLUDES...BUT MODELS TEND TO RUN A WAVE ALONG THE FRONT DURING THE DAY SO PRECISE TIMING IMPOSSIBLE. STILL...FEEL ENOUGH THREAT TO INCREASE POPS INTO THE LOW LIKELY (60) RANGE THROUGH THE DAY. QPF LOOKS LIGHT TO MODERATE AT THIS STAGE AS PW'S RISE INTO THE 1.5 INCH RANGE. THERE WILL ALSO BE THE THREAT FOR SOME CONVECTION...AGAIN DEPENDING ON ANY PARTIAL CLEARING WHICH WOULD INCREASE INSTABILITY...BEST CHC FOR THIS WOULD BE ACROSS THE SOUTHERN TIER WHICH WILL STAY IN WARM SECTOR LONGER. LOWERED TEMPS A FEW DEG FROM PREVIOUS FORECAST BUT STILL BROUGHT READINGS UP INTO 70S AS WE WILL HAVE A VERY MILD START. WILL GRADUALLY LOWER POPS WED NT FROM NORTH TO SOUTH AS FRONT DROPS INTO PA AND WEAKENS FURTHER. THURSDAY SHOULD BE MAINLY DRY AND FAIRLY MILD UNDER WEAK SFC HIGH BUILDING BRIEFLY DOWN FROM THE NORTH. 850 MB TEMPS REMAIN IN 12-14C RANGE SO TEMPS AGAIN SHOULD REBOUND WELL INTO THE 70S WITH A FAIR AMOUNT OF SUNSHINE. WARM ADVECTION GETS UNDERWAY ALOFT IN THE AFTERNOON SO LOOK FOR MORE CLOUDS LATER..ESPECIALLY IN WEST. A SHOWER CANT BE RULED OUT LATE IN DAY OR IN EVENING WEST BUT MOST OF THE WARM FRONTAL MOISTURE WILL LIFT NORTH AND WEST OF OUR REGION OVER ONTARIO THURS NT. HELD POPS IN 20-25 RANGE FROM LATE AFTERNOON THROUGH THURS NT WEST BUT 30 POP NORTH COUNTRY THURS NT. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE MAIN FEATURE OF INTEREST DURING THIS PERIOD CONTINUES TO BE A FAIRLY POTENT COLD FRONT PROGGED TO CROSS OUR REGION FRIDAY EVENING. REGION WILL ENJOY A SUMMERLIKE DAY ON FRIDAY IN THE WARM SECTOR AHEAD OF THIS FEATURE WITH 16-18C 850 MB TEMPS EASILY SUPPORTING U70S/L80S. WILL BRING CHC POPS INTO WEST AND NORTH MID-LATE AFTERNOON AND INCLUDE THUNDER AS TIMING AND WIND FIELDS LOOK FAVORABLE THIS FAR OUT FOR SOME ACTIVE WX WITH THE FRONT. BEHIND THE COLD FRONTAL PASSAGE...LOW LEVEL RIDGING WILL GRADUALLY BUILD EAST SOUTHEAST ACROSS THE GREAT LAKES DURING THE WEEKEND... WHILE A DECENT SHORTWAVE TROUGH TRACKS ALONG A SIMILAR PATH AT THE MID AND UPPER LEVELS ON SAT/SAT NT BEFORE RIDGING BUILDS IN AT ALL LEVELS BY LATER SUNDAY AND MONDAY. WILL CARRY SLGT CHC POPS SATURDAY AND DRY SUNDAY AND MONDAY. DESPITE THE RATHER SHARP TROUGH...850 MB TEMPS DO NOT GET ESPECIALLY COLD...MOSTLY 5-7C SAT AND 6-8C SUNDAY...SO WILL GO WITH L-M 60S SAT AND M-U 60S SUNDAY UNDER PLENTY OF SUNSHINE. NICE WX SHOULD HOLD THROUGH MONDAY WITH TEMPS REBOUNDING ANOTHER COUPLE OF DEGREES TO AROUND 70. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS WILL PREVAIL FOR THE 18Z TAF CYCLE. FAIR WEATHER CUMULUS CLOUDS HAVE DEVELOPED IN LIGHT NORTHERLY FLOW ACROSS MUCH OF THE AREA WITH SCT TO LOCALLY BKN VFR CIGS IN THE 4-6K FOOT RANGE. THESE WILL DISSIPATE EARLY THIS EVENING WITH THE LOSS OF DAYTIME HEATING...LEAVING SKC AS HIGH PRESSURE BUILDS OVERHEAD. STRONG RADIATIONAL COOLING WILL LEAD TO SOME VALLEY FOG IN THE TYPICAL AREAS OF THE SOUTHERN TIER...BUT DONT EXPECT THIS TO IMPACT KJHW GIVEN THE VERY DRY NATURE OF THE OVERLYING AIRMASS. SHOULD ALSO SEE SOME FOG IN THE BLACK RIVER VALLEY EAST OF LAKE ONTARIO. WITH STRONG RADIATIONAL COOLING EXPECTED AT KART...EXPECT SOME LIGHT BR AND MIFG LATE TONIGHT AND EARLY TUESDAY. ON TUESDAY A WARM FRONT WILL LIFT ACROSS THE LOWER LAKES WITH JUST A BRIEF PERIOD OF MID LEVEL CLOUD EXPECTED. SSW WINDS WILL BECOME A LITTLE GUSTY...ESPECIALLY NORTHEAST OF LAKE ERIE AT KBUF-KIAG WITH GUSTS IN THE 20-25 KNOT RANGE. OUTLOOK... WEDNESDAY...AREAS OF MVFR WITH SHOWERS LIKELY. CHANCE OF A THUNDERSTORM. THURSDAY...VFR. FRIDAY...VFR/MVFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY LATE AFTERNOON AND EVENING. SATURDAY...VFR. && .MARINE... LIGHT NORTHERLY WINDS THIS AFTERNOON WILL BECOME LIGHT AND VARIABLE THIS EVENING BEFORE BECOMING LIGHT SOUTH TO SOUTHEAST OVERNIGHT. WAVES WILL BE UNDER 2 FEET THROUGH TUESDAY MORNING. ON TUESDAY SSW WINDS WILL QUICKLY INCREASE DURING THE MORNING... ESPECIALLY ON LAKE ERIE AND AT THE EAST END OF LAKE ONTARIO. EXPECT WINDS IN THE 15-20 KNOT RANGE WITH WAVES 2-4 FEET...JUST BELOW SMALL CRAFT ADVISORY CONDITIONS. THE MODERATE SSW WINDS WILL CONTINUE ON TUESDAY NIGHT AND MAY GET CLOSE TO SMALL CRAFT ADVISORY CRITERIA OVERNIGHT AS THE PRESSURE GRADIENT TIGHTENS AHEAD OF AN APPROACHING COLD FRONT. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...FROST ADVISORY FROM 3 AM TO 8 AM EDT TUESDAY FOR NYZ007-008. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK SHORT TERM...SFM LONG TERM...APFFEL/SFM AVIATION...HITCHCOCK MARINE...HITCHCOCK
Hazardous weather outlook, Sep 20, 5:02 AM EDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 502 AM EDT MON SEP 20 2010 NYZ001>008-010>014-019>021-085-210915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 502 AM EDT MON SEP 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-210915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 502 AM EDT MON SEP 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Frost Advisories in New York, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.